MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH
Catalog Number 0117009
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abdominal Pain (1685); Hernia (2240)
Date of Event 01/08/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2013 - patient was diagnosed with incisional ventral hernia thereby underwent open repair with the implant of bard flat mesh (device 1).Per op notes, "a midline incision was made from above the umbilicus down to below the umbilicus over the hernia sac.A bard flat mesh (device 1) was sutured to the fascia using prolene sutures." (b)(6) 2013 - patient had sepsis.(b)(6) 2014 - patient was diagnosed with recurrent incisional ventral hernia thereby underwent open repair with the removal of mesh (device 1) and implant of bard soft mesh (device 2).Per op notes, "midline incision made through the previous scar.Removal of the old mesh (device 1) from the umbilical area, a bard soft mesh (device 2) was sutured to the rectum sheath using prolene sutures." (b)(6) 2020 - patient was diagnosed with recurrent incisional ventral hernia and had abdominal pain thereby underwent open repair with the implant of phasix st (device 3).Per op notes, "incision was carried down through subcutaneous tissue to where the mesh and fascia was located.A phasix st (device 3) was placed using sutures.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2013) is considered to be a best estimate.This mdr represents the bard soft mesh (device 2).An additional supplemental emdr was submitted to represent the bard flat mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24457024
Report Number1213643-2026-00234
Device Sequence Number10148231
Product Code FTL
UDI-Device Identifier00801741030864
UDI-Public(01)00801741030864(17)180328(10)HUXB1614
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2018
Device Catalogue Number0117009
Device Lot NumberHUXB1614
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Initial Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale